Alarm level of sugar in the blood, the sign that this serious syndrome has triggered

Alarm level of sugar in the blood, the sign that this serious syndrome has triggered

Hypersomolar diabetic syndrome is a serious complication that is common in patients with type 2 diabetes. The cause of this medical problem is the high level of blood sugar.

Mostly, hypersomolar syndrome is triggered by a respiratory or urinary tract infection. In the absence of prompt treatment, diabetic hyperosmolar syndrome threatens life.

Basically, the body wants to remove excess sugar from the blood by passing it into the urine. Diabetic hyperosmolar syndrome may last from a few hours to a few weeks, and the patient usually needs hospitalization. Careful! In the absence of treatment, hyperosmolar diabetic syndrome can lead to severe dehydration that is not always compatible with life.

At the same time, this syndrome can also lead to accumulation of ketones in the body, ie ketoacidosis.

Most of the time, this syndrome occurs in patients with type 2 diabetes who do not have good control of the underlying disease. Among the contributing factors of this syndrome are: respiratory and urinary infections, pulmonary embolism, heart attack, stroke, certain medications that lead to fluid loss in the body.

Naturally, the kidneys try to compensate for high blood glucose levels, allowing glucose to leave the body through the urine. And this causes the body to lose water, so the kidneys can not remove the extra glucose. At the same time, the blood glucose level of that person becomes very high, sometimes ten times higher than normal.

In medical terms, hypersomolarity means a condition where the blood has a high concentration of sodium, glucose and other substances. Thus, severe dehydration occurs.

The main signs and symptoms are:

  • severe dehydration,
  • seizures,
  • excessive thirst,
  • the mouth is dry,
  • the skin is dry,
  • fever,
  • coma

Last but not least, the blood sugar level is 600 milligrams per deciliter (mg / dl). At the same time, in severe cases, the patient may have locomotory and speech problems as well.

Unfortunately, complications of diabetic hypersomolar syndrome are serious: acute myocardial infarction, stroke, coma. There are cases, over 15% where, unfortunately, the patient is fatal to this syndrome.

Treatment for this syndrome should be prompt. The patient must reach the hospital where he is given intravenous insulin to reduce blood glucose levels. Also, try to combat severe dehydration. The main prevention measure is to maintain good glycemic control.

Leave a Reply

Your email address will not be published. Required fields are marked *